Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Started spotting after intercourse. On pill. What are the complication?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1586 Questions
i had sex with my bf on oct 4th, the next day i was spotting a very light pink\orangy discharge everytime i wiped for about 2 days, it turned very dark brown and i have been spotting since, everytime i wipe.. this has never happened to me before, i have never had discharge so dark.. and i am on the pill.there isnt enought to use a tampon, my period is due in 11 days, and the last period i had was on sept 23rd 2012
Posted Wed, 31 Oct 2012 in Menstruation and Miscarriage
Answered by Dr. Timothy Raichle 1 hour later
Hello, I would be happy to help you with your question.

First of all, light spotting after intercourse is normal. The cervix, which is at the top of the vagina, very commonly bleeds a small amount when it is bumped during intercourse. So what you are describing in this regard is actually quite normal.

In addition, spotting while on the pill is also not so unusual. The blood from spotting can make its way out as bright red or a brownish discharge.

Your options are as follows:
1. Take a break from intercourse until the spotting stops. If it recurs with resumption of sexual activity then your OB/GYN should examine the cervix and make sure that this is the source of bleeding
2. If the bleeding seems to persist, then a visit to your OB/GYN would be appropriate to do an exam and ultrasound. If these are both normal, then a discussion of the pill that you are on and whether there is a better alternative pill.
3. While very unlikely, spotting can be associated with pregnancy, so regardless of your plan moving forward, checking a pregnancy test now and again in a week is a great idea.

I hope this helps. Please ask if you have more questions - DR XXXXXXX
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor